Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 30, 2003, 7:15 PM CDT for Dallas County, Tarrant County, Texas. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2003, 7:15 PM CDT (00:15 UTC)
- Expired
- Aug 30, 2003, 9:00 PM CDT
- In force
- 105 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Dallas County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 30 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 310017 FFWFTW TXC113-439-310200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 715 PM CDT SAT AUG 30 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 900 PM CDT * AT 712 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN EXCESS OF 2 INCHES PER HOUR...FROM EASTERN SECTIONS OF FORT WORTH...THROUGH THE MID CITIES...IRVING...ARLINGTON...GRAPEVINE... AND INTO GRAND PRAIRIE...CARROLLTON AND WEST DALLAS. ACTIVITY WAS GENERALLY MOVING NORTHWEST AT 5 TO 10 MPH...BUT SOME SPORADIC MOVEMENTS OF INDIVIDUAL STORMS WERE NOTED ON WEATHER SERVICE RADAR. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS POSSIBLE THROUGH MID EVENING...OR 900 PM CDT ACROSS THE DALLAS-FORT WORTH AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. ALSO...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY THEN...MOVE TO HIGHER GROUND AS QUICKLY AS POSSIBLE. LAT...LON 3298 9739 3257 9742 3255 9678 3299 9677 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 6:05 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 30, 6:05 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 605 PM CDT SAT AUG 30 2003 .AVIATION... MANY CHALLENGES IN LINE AS FAR AS TIMING/TRACK OF T.S. GRACE IN THE LATTER TERM OF THE N TX TAF FCSTS AND COLD FRONT MOVING THRU THE TX PNHDL AND WRN OK ATTM. CURRENTLY...LOW LVL THETA-E RIDGE/ILL-DEFINED BNDY ORIENTED NE-SW ALONG A KGYI-KDTO-KBWD LINE. SCT TSRA/SHRA TRACKING N/NEWD ALONG NRN PERIPHERY WITH SLIGHT EWD MVMT IN RESPONSE TO OUTFLOWS AT TIMES. TRICKY...BUT WILL SETTLE WITH VCTS MENTION FOR KFTW/KDFW SITE WITH TEMPO FOR MVFR WX/VSBYS THROUGH 04Z. JUST VCTS FOR KDAL. WILL NEED TO WATCH FOR AIRPORT WX ADVISORY KDFW AREA...BUT FOR NOW HAVEN/T SEEN GUSTS BEYOND 25 KT AND WILL HAVE IN TEMPO GROUPS THIS EVENING. BNDY STAYS FAR ENOUGH NW OF KACT TO LEAVE OUT TSRA MENTION MENTION UNTIL AFT 12Z IN RELATION TO WHAT T.S. GRACE DOES...WHEN ALL SITES SHOULD SEE MVFR CIGS WITH/WITHOUT TSRA. 05/ .AFTERNOON PUBLIC DISCUSSION 412 PM CDT... FIRST...THANKS TO WFO SJT AND WGRFC FOR THE COORDINATION. HAVE DECIDED TO ISSUE A FLOOD WATCH FOR SUNDAY FOR THAT PART OF NORTH TEXAS GENERALLY EAST OF I-35...AND SOUTH OF I-20...AS T.S. GRACE APPROACHES AND HEAVY RAINS ARE EXPECTED TO MOVE INTO THE AREA. WILL LIKELY NEED TO ADJUST THE AREA SUNDAY...BUT WANTED TO GET THE BALL ROLLING AND ALERT THE PUBLIC ON THIS HOLIDAY WEEKEND. AS FOR TONIGHT...DO NOT ANTICIPATE ANY MAJOR PROBLEMS WITH FLOODING IN THE NORTHWEST PORTION AS SUBSIDENCE ZONE FROM T.S. GRACE WILL KEEP MAJOR PRECIP OUT OF THE REGION FOR THE MOST PART. ANY ISOLATED PROBLEMS CAN BE HANDLED WITH STATEMENTS. HEAVY RAINS WILL BE WIDESPREAD OVER NORTH TEXAS SUNDAY...WITH THE HEAVIEST AMOUNTS IN THE SOUTHEAST AS THE REMNANTS OF GRACE MOVE NORTHWARD. INTERACTION WITH FRONT HSA MADE THIS AN INTERESTING FORECAST...AND WILL CONTINUE TO DO SO THROUGH SUNDAY. OVERALL...WE WILL NOT GO SIGNIFICANTLY FAR FROM MOS...JUST HIGHER ON POPS AND MENTION HEAVY RAIN SUNDAY. FCSTID = 42 DFW 72 83 69 82 / 50 70 60 50 ACT 73 86 71 83 / 70 80 60 50 PRX 72 82 69 82 / 50 70 60 50 DTO 71 82 67 82 / 50 70 60 20 TKI 72 83 69 82 / 50 70 60 50 DAL 72 84 70 82 / 50 70 60 50 TRL 73 84 71 83 / 50 70 60 50 CRS 73 85 71 84 / 70 80 60 50 TPL 73 84 71 83 / 70 80 60 50 .FWD... TX...FLOOD WATCH FOR SUNDAY FOR ZONES TXZ135...TXZ145>148... TXZ158>162...TXZ174>175.
Hazardous weather outlook, Aug 30, 4:00 PM CDT, 3 hours 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SAT AUG 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS OVERNIGHT. ALTHOUGH SOME STORMS MAY PRODUCE WIND GUSTS TO 40 MPH... THE THREAT FROM EXCESSIVE RAINFALL WILL FAR OUTWEIGH THE SEVERE WEATHER POTENTIAL. AREAS ALONG AND NORTHWEST OF A LINE FROM CISCO...TO MINERAL WELLS AND GAINESVILLE HAVE THE BEST CHANCE OF EXPERIENCING HEAVY RAINFALL OVERNIGHT. .DAYS TWO THROUGH SEVEN... BY SUNDAY MORNING...THE THREAT FOR HEAVY RAINFALL WILL EXPAND TO ENCOMPASS THE ENTIRE WARNING AREA. A FLOOD WATCH HAS BEEN ISSUED FOR AREAS EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 20...AS EXCESSIVE TROPICAL MOISTURE WILL INTERACT WITH A SLOW MOVING COLD FRONT IN THIS REGION. OTHERWISE...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THROUGH MONDAY EVENING. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT...PRIMARILY TO DIAGNOSE THE THREAT FOR FLASH FLOODING. 65/DD
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.